A member asked:

What is the definition or description of: synthroid (thyroxine) overdose?

A doctor has provided 1 answer
Dr. Silvia Cuadra answered

Specializes in Endocrinology

Synthroid (levothyroxine) overreplacement causes subclinical hyperthyroidism (normal serum T4 and T3 and low serum TSH concentrations) or even overt hyperthyroidism. The main risks are arrhythmia and accelerated bone loss/fractures, especially in older patients. Maintenance dose should be adjusted appropriately by a physician.

Answered Nov 27, 2017

673 views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content

Related Questions

A member asked:

What is the treatment for thyroxine overdose?

A doctor has provided 1 answer

A member asked:

What exactly is an overdose of thyroxine for a hypothyroidism patient?

5 doctors weighed in across 2 answers

A member asked:

Anything I can take OTC for levoxyl (thyroxine)?

A doctor has provided 1 answer

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...